Alert archive / Mississippi / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 99, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Aug 14, 2020, 3:01 PM CDT for Pearl River County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2020, 3:01 PM CDT (20:01 UTC)
- Expired
- Aug 14, 2020, 3:30 PM CDT
- In force
- 29 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Pearl River County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2433 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
835
WUUS54 KLIX 142001
SVRLIX
MSC109-142030-
/O.NEW.KLIX.SV.W.0099.200814T2001Z-200814T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
301 PM CDT Fri Aug 14 2020
The National Weather Service in New Orleans has issued a
* Severe Thunderstorm Warning for...
Northeastern Pearl River County in southern Mississippi...
* Until 330 PM CDT.
* At 300 PM CDT, a severe thunderstorm was located just
northwest of Poplarville, moving east at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Poplarville around 310 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3094 8934 3072 8934 3067 8935 3079 8969
3097 8964
TIME...MOT...LOC 2000Z 284DEG 17KT 3086 8958
HAIL...<.75IN
WIND...60MPH
$$
TD1 follow-up statement
914
WWUS54 KLIX 142023
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
323 PM CDT Fri Aug 14 2020
MSC109-142030-
/O.CON.KLIX.SV.W.0099.000000T0000Z-200814T2030Z/
Pearl River MS-
323 PM CDT Fri Aug 14 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR NORTHEASTERN PEARL RIVER COUNTY...
At 322 PM CDT, severe thunderstorms were located along a line
extending from near Poplarville to near Mcneil, moving east at 20
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Poplarville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3077 8964 3096 8959 3094 8934 3072 8934
3067 8935
TIME...MOT...LOC 2022Z 287DEG 16KT 3091 8953 3073 8958
HAIL...<.75IN
WIND...60MPH
$$
TDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 4:02 AM CDT, 10 hours 59 minutes earlier.
Area forecast discussion, Aug 14, 4:02 AM CDT, 10 hours 59 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 402 AM CDT Fri Aug 14 2020 .SYNOPSIS... Upper ridging centered over New Mexico to the west, with the Bermuda high to the east. Weak troughing over the Mississippi River Valley, with a shortwave dropping across Missouri and Kansas. At the surface, a very weak pressure gradient across the area. Usual nocturnal convection offshore got an early start this morning, about 3 hours earlier than usual. Also have some scattered showers/storms dropping southward across northeast portions of the area. Temperatures at 3 am CDT generally in the mid 70s with dew points a couple degrees below the temperature. && .SHORT TERM... Convection allowing models currently not handling ongoing convection. This would argue for somewhat more instability available than models suggest. Will carry a bit higher PoPs today, with categorical values for much of the northeast half of the area. This should also hold temperatures down a bit compared to the last couple of days. Tomorrow should be a bit of a transition day as drier air works into the area from the north behind the shortwave moving through the Missouri River Valley. PoPs should be a bit lower than today, with temperatures a bit warmer. On Sunday, diverged from the national blends as both GFS and ECMWF show quite a bit of drying in the column in northwest flow. Forecast soundings show precipitable water values down to 1.5 inches on the ECMWF at New Orleans at 18z Sunday, with GFS closer to 1.3 inches. This won't support much, if any, convection over land on Sunday. MOS PoP guidance from the GFS and ECMWF support this with numbers less than 15 percent. Have trimmed our numbers to 20-25%, and would expect that if forecast trends continue, we might be looking at a completely dry forecast for Sunday. Of course, this would have an effect on high temperatures, and accordingly, the MOS numbers produce highs in the mid 90s. If north winds are strong enough to overcome a potential sea breeze (roughly 8-10 mph), can't rule out hotter values at Slidell and on the Mississippi coast. && .LONG TERM... Monday's forecast scenario is similar to Sunday, and again have undercut NBM PoP forecast, trending toward GFS/ECMWF operational solutions. Again will trend toward the upper end of temperature guidance. Moisture levels begin a recovery on Tuesday as a very weak upper low tries to develop at the base of the trough over the area. This should produce a bit more instability, with diurnally favored convection for the midweek period. && .AVIATION... Primary threat of convection will be between 18z and 00z today, with VCTS currently mentioned at all terminals. Handling short term convection with amendments, likely to impact KHDC and possibly KASD prior to 12z package issuance, with brief IFR or lower visibilities. && .MARINE... Outside of threats of thunderstorms, overall marine forecast is fairly quiet. Could be a brief need for Exercise Caution headlines over some of the eastern waters late tonight into Saturday as an upper impulse moves through. && .PRELIMINARY POINT TEMPS/POPS... MCB 89 74 91 75 / 70 10 50 10 BTR 93 76 94 76 / 70 20 40 10 ASD 91 74 92 75 / 70 20 50 20 MSY 91 78 92 79 / 70 20 30 20 GPT 88 76 90 77 / 70 20 50 20 PQL 90 74 92 74 / 80 40 50 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
In the hours before
Special weather statement, Aug 14, 2:00 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service New Orleans LA
200 PM CDT Fri Aug 14 2020
MSZ070-071-141945-
Pike-Walthall-
200 PM CDT Fri Aug 14 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WALTHALL AND CENTRAL
PIKE COUNTIES...
At 159 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Salem to near Mccomb. Movement was
southeast at 15 mph.
Winds in excess of 40 mph are possible with these storms.
These storms will be near...
Salem around 205 PM CDT.
Other locations impacted by these storms include Mccomb Airport.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3132 9004 3118 9003 3117 9000 3113 9000
3113 8994 3110 8993 3106 9034 3119 9055
3124 9055 3133 9005
TIME...MOT...LOC 1859Z 297DEG 11KT 3125 9006 3122 9046
TDSpecial weather statement, Aug 14, 2:25 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service New Orleans LA
225 PM CDT Fri Aug 14 2020
LAZ039-040-071-MSZ070-071-077-142015-
Washington-Northern Tangipahoa-St. Tammany-Pike-Walthall-Pearl River-
225 PM CDT Fri Aug 14 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ST.
TAMMANY...NORTHERN TANGIPAHOA AND WASHINGTON PARISHES...SOUTHERN
WALTHALL...SOUTHEASTERN PIKE AND NORTHERN PEARL RIVER COUNTIES...
At 225 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Dexter to 6 miles southeast of
Kentwood. Movement was southeast at 30 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Bogalusa, Franklinton, Poplarville, Kentwood, Varnado, Osyka, Enon,
Crossroads, Mount Herman, Wilmer, Dexter, Tangipahoa and Angie.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3107 8992 3107 8984 3100 8983 3100 8965
3089 8934 3087 8935 3060 9010 3092 9057
3097 9057 3105 9035 3111 8993
TIME...MOT...LOC 1925Z 299DEG 26KT 3106 8995 3089 9043
TDThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 2:00 PM CDT | Special Weather Statement | LIX | Pike, Walthall | 45 min |
| Aug 14, 3:19 PM CDT | Special Weather Statement | LIX | Hancock | 41 min |
| Aug 14, 3:31 PM CDT | Special Weather Statement | LIX | Stone | 29 min |
| Aug 14, 3:35 PM CDT | Special Weather Statement | LIX | Jackson | 40 min |
| Aug 14, 3:52 PM CDT | Special Weather Statement | LIX | Hancock | 38 min |
| Aug 14, 3:59 PM CDT | Special Weather Statement | LIX | Harrison, Jackson | 46 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.